Alert archive / Missouri / Areal Flood Warnings in 2012
Areal Flood Warning 5, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Mar 18, 2012, 7:50 AM CDT for Crawford County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2012, 7:50 AM CDT (12:50 UTC)
- Expired
- Mar 18, 2012, 12:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Crawford County, MO
The radar
The St Louis radar (KLSX), 90 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.8 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 771 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
887
WGUS43 KLSX 181250
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
750 AM CDT SUN MAR 18 2012
MOC055-181700-
/O.NEW.KLSX.FA.W.0005.120318T1250Z-120318T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD MO-
750 AM CDT SUN MAR 18 2012
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR...
NORTHERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL NOON CDT
* AT 748 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THAT SEVERAL ROADS AND LOW WATER CROSSINGS AROUND CUBA WERE STILL
FLOODED. THIS FLOODING IS DUE TO HEAVY RAIN WHICH OCCURRED ON
SATURDAY AFTERNOON AND EVENING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BOURBON...
CUBA...STEELVILLE AND LEASBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU
ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS
LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO
PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3794 9152 3821 9153 3821 9137 3820 9136
3820 9110 3793 9110
$$
GLASSWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Mar 18, 6:52 AM CDT, 58 minutes earlier.
Area forecast discussion, Mar 18, 6:52 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 652 AM CDT SUN MAR 18 2012 .UPDATE... ISSUED AT 636 AM CDT SUN MAR 18 2012 ISOLATED-SCATTERED MID LEVEL BASED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED WITHIN THE LAST HOUR OR SO IN RESPONSE TO AN AREA OF STEEP LAPSE RATES AND WAA. CURRENT THOUGHTS ARE THESE WILL HOLD TOGETHER THROUGH AROUND 15Z OR SO AND THEN SHOULD DISSIPATE. THE FORECAST WAS UPDATED TO ADD A MENTION OF ISOLATED COVERAGE. GLASS && .SHORT TERM... ISSUED AT 350 AM CDT SUN MAR 18 2012 (TODAY) THE CONVECTIVE COMPLEX WHICH HAS IMPACTED SOUTH CENTRAL IL DURING THE OVERNIGHT HOURS IS WEAKENING AND MOVING EASTWARD IN CONCERT WITH THE VEERING LLJ AND THE EWD MIGRATION OF THE UPPER VORTEX THROUGH IL INTO INDIANA. THE FEW REMAINING SHOWERS AND THUNDERSTORMS SHOULD BE OVER BEFORE 12Z. CURRENT INDICATIONS ARE THAT CLOUD COVER WILL BE AT A MINIMUM AT DAYBREAK WITH INCREASING HIGH CLOUDS FROM THE SOUTHERN PLAINS AND DIURNAL CU DEVELOPMENT THROUGHOUT THE MORNING. THIS CLOUD COVER SHOULDNT BE ENOUGH TO HAMPER ANOTHER UNSEASONABLY WARM DAY. SOUTHERLY WINDS WILL GET GUSTY BY MID-LATE MORNING AND H85 TEMPS RISE TO AROUND +12 TO +14 DEGC DURING THE AFTERNOON. CONSIDERING THE HIGHS OVER THE LAST 3-4 DAYS...THIS SHOULD TRANSLATE INTO HIGHS FROM AROUND 80-84 FOR THE CWA. GLASS && .LONG TERM... ISSUED AT 350 AM CDT SUN MAR 18 2012 (TONIGHT THROUGH SATURDAY) ANOTHER ROUND OF STORMS IS EXPECTED TONIGHT...MAINLY ACROSS NERN AND CNTRL MO AS A SW FLOW SHORTWAVE MOVES NEWD INTO OUR FORECAST AREA. THE NAM MODEL DEPICTS K INDICES INCREASING INTO THE MIDDLE 30S OVER CNTRL MO BY 06Z MON...INDICATING INCREASING MID LEVEL MOISTURE AND INSTABILITY. AT LEAST SCATTERED CONVECTION IS EXPECTED ON MON IN CONTINUED ABNORMALLY WARM...MOIST AND UNSTABLE ATMOSPHERE FOR MID-LATE MARCH...ALTHOUGH THE BEST THREAT FOR HEAVY RAINFALL AND SEVERE CONVECTION WILL LIKELY REMAIN W OF OUR AREA ON MON AS A DEEP UPPER LEVEL TROUGH APPROACHES THE PLAINS. A SRN STREAM...SLOW MOVING CLOSED LOW IS FORECAST TO DEVELOP MON NGT IN THE BASE OF THE UPPER LEVEL TROUGH AS IT SLOWLY PROGRESSES INTO THE SRN PLAINS. A N-S BAND OF CONVECTION MAY SLOWLY SHIFT EWD INTO NERN AND CNTRL MO MON NGT AHEAD OF A SLOW MOVING COLD FRONT IN ADVANCE OF THE DEEP UPPER LEVEL TROUGH. A STRONG SLY LOW LEVEL JET AHEAD OF THE 850 MB TROUGH WILL CONTINUE TO BRING ABUNDANT GULF MOISTURE NWD INTO OUR AREA. THE UPPER LEVEL LOW WILL MOVE ONLY SLOWLY EWD THROUGH TX ON TUE THROUGH WED. ALTHOUGH THERE ARE SOME VARIATIONS IN THE LOCATION AND TIMING OF THE SLOW MOVING BAND OF CONVECTION AND AXIS OF HEAVIEST RAIN...IT APPEARS THAT IT WILL MOVE INTO THE WRN PORTION OF OUR AREA AND BRING THE THREAT FOR FLOODING BEGINNING MON NGT OR TUE AND CONTINUING INTO AT LEAST WED OR WED NGT. FLOOD WATCHES HAVE BEEN ISSUED FOR WRN MO. DUE TO THE UNCERTAINTY OF THE EWD PROGRESSION OF THE HEAVY RAIN...FOR NOW WILL JUST ISSUE AN ESF...HYDROLOGIC OUTLOOK FOR NERN AND CNTRL MO TO HIGHLIGHT THE POTENTIAL FOR VERY HEAVY RAIN AMOUNTS AND POSSIBLE FLOODING CONCERNS MON NGT THROUGH WED. WILL ALSO SEE SLIGHTLY COOLER MAX TEMPERATURES OVER THE WRN PORTION OF OUR AREA TUE AND WED...MAINLY DUE TO INCREASED CLOUD COVER AND MORE WIDESPREAD PRECIPITATION OVER THIS AREA. THIS N-S BAND OF CONVECTION SHOULD EVENTUALLY SHIFT E OF OUR AREA ON THU AS THE UPPER LOW AND ASSOCIATED SFC LOW MOVE NEWD THROUGH ERN OK. THE CHANCE OF SHOWERS AND STORMS WILL CONTINUE MAINLY ACROSS SRN PORTIONS OF MO AND IL AS THE UPPER LEVEL AND ASSOCIATED SFC LOW MOVE EWD THROUGH SRN MO ON THU NGT AND FRI. COOLER TEMPERATUES ARE EXPECTED FOR THE LATER PART OF THE WORK WEEK AS THIS UPPER LEVEL LOW MOVES JUST S OF OUR FORECAST AREA...ALTHOUGH TEMPERATURES WILL STILL BE ABOVE NORMAL FOR LATE MARCH. GKS && .AVIATION... ISSUED AT 636 AM CDT SUN MAR 18 2012 ISOLATED-SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED RATHER QUICKLY WITHIN THE LAST HOUR ACROSS CENTRAL MO. THESE ARE ASSOCIATED WITH AN EXPANDING AREA OF VFR CIGS FROM AROUND 5000-8000 FT...AND ARE MOVING TO THE ENE. I HAVE ADDED VICINITY TO ALL BUT KUIN FOR THE NEXT 3-4 HOURS. IF THEY ACTUALLY IMPACT THE TERMINAL...THE LONGEVITY SHOULD BE SHORT BASED ON THE CURRENT RADAR COVERAGE. BY 15-16Z I THINK THIS ACTIVITY WILL HAVE DISSIPATED OR BE DISSIPATING.THEREAFTER EXPECT GUSTY SOUTHERLY WINDS WITH MAINLY SCATTERED CU AND BROKEN HIGH CLOUDS THROUGH THE AFTERNOON. LOWERING VFR CIGS EXPECTED TONIGHT WITH THE POSSIBILITY OF SHOWERS AND MAYBE EVEN THUNDER AT KCOU PRIOR TO DAYBREAK ON MONDAY. SPECIFICS FOR KSTL... ISOLATED-SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED RATHER QUICKLY WITHIN THE LAST HOUR ACROSS CENTRAL MO. THESE ARE ASSOCIATED WITH AN EXPANDING AREA OF VFR CIGS FROM AROUND 5000-8000 FT...AND ARE MOVING TO THE ENE. I HAVE ADDED VCTS TO THE FORECAST THROUGH 16Z TO ACCOUNT FOR THIS ACTIVITY. IF THEY ACTUALLY IMPACT THE TERMINAL...THE LONGEVITY SHOULD BE SHORT BASED ON THE CURRENT RADAR COVERAGE. BY 15-16Z I THINK THIS ACTIVITY WILL HAVE DISSIPATED OR BE DISSIPATING.THEREAFTER EXPECT GUSTY SOUTHERLY WINDS WITH MAINLY SCATTERED CU AND BROKEN HIGH CLOUDS THROUGH THE AFTERNOON. LOWERING VFR CIGS EXPECTED TONIGHT. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 18, 5:15 AM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 515 AM CDT SUN MAR 18 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191015- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 515 AM CDT SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED FOR MUCH OF THE AREA FROM MONDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...MAINLY OVER NORTHEAST AND CENTRAL MISSOURI FROM MONDAY NIGHT THROUGH WEDNESDAY AS A SLOW MOVING STORM SYSTEM WORKS INTO THE REGION. STRONG TO SEVERE STORMS ARE ALSO POSSIBLE...MAINLY OVER NORTHEAST AND CENTRAL MISSOURI MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GKS
In the hours before
Local storm report, Mar 18, 2:21 AM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
221 AM CDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 AM HAIL LITCHFIELD 39.18N 89.66W
03/18/2012 M0.25 INCH MONTGOMERY IL TRAINED SPOTTER
&&
FGLASSLocal storm report, Mar 18, 7:36 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
736 AM CDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM FLOOD CUBA 38.06N 91.40W
03/18/2012 CRAWFORD MO LAW ENFORCEMENT
A NUMBER OF LOW WATER CROSSINGS AROUND CUBA WERE STILL
FLOODED
&&
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 7:35 PM CDT | River Flood Warning | LSX | Saint Charles | 23 hr |
| Mar 17, 7:42 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 33 min |
| Mar 17, 11:54 PM CDT | Areal Flood Warning | LSX | Crawford | 8 hr |
| Mar 18, 6:23 AM CDT | River Flood Warning | LSX | Osage | 4 hr |
Nearby
Areal Flood Warnings in Missouri, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.